MAUDE Adverse Event Report: ZIMMER BIOMET, INC. C/M ELBOW INTERCHANGEABLE HUMERAL ASSEMBLY EXTRA SMALL; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES

ZIMMER BIOMET, INC. C/M ELBOW INTERCHANGEABLE HUMERAL ASSEMBLY EXTRA SMALL; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES
Catalog Number 32810502704
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Osteopenia/ Osteoporosis (2651)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: united kingdom customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial elbow arthroplasty on and unknown date.Subsequently, the patient underwent a revision surgery due to the implant fracturing and bone loss.Multiple attempts have been made to receive additional information.No additional information has been received at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.H6: component codes: mechanical (g04) - stem.X-rays were provided and stem can be seen fractured in x-ray.No product was returned or additional pictures provided; further visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: two views of the elbow labeled pre-revision demonstrate a elbow arthroplasty with fractured humeral component.Significant lucency surrounding the distal humeral component could indicate loosening.Punctate hyperdensity within the joint space could indicate metallosis.Lucency of the proximal radius is noted.Two additional images provided labeled additional pre-revision again demonstrate an elbow arthroplasty with fractured humeral component.Significant lucency surrounding the distal humeral component could indicate loosening also with lucency surrounding the ulnar component.Extensive hyperdense foci within the joint space suggests metallosis.Lucency of the proximal radius is noted.Suggestion of fractured cement along the distal humerus and proximal ulna.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.D10: medical products: item#: (b)(4), extra small right 3 inch length cemented interchangeable ulnar; lot#: 63033895.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial elbow arthroplasty with a non-zimmer biomet product approximately twenty-one (21) years ago.The patient was then revised approximately twelve (12) years later using a coonrad-morrey system for an unknown reason.The patient underwent a second and third revision to revise the link pin and busing approximately four (4) years later.Approximately one (1) year and seven (7) months ago the patient reported pain and a pop.X-rays were performed and a the implant had fractured.Subsequently, the patient was revised approximately five (5) months ago to revise the fractured implant.The patient denies any trauma that would have caused the implant to fracture.

Brand Name
C/M ELBOW INTERCHANGEABLE HUMERAL ASSEMBLY EXTRA SMALL
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20624144
Report Number0001822565-2024-03497
Device Sequence Number12980185
Product Code JDC
UDI-Device Identifier00889024274006
UDI-Public(01)00889024274006(17)200630(10)63019691
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K001989
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number32810502704
Device Lot Number63019691
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer03/04/2025
04/16/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date03/26/2025
04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown